Datura stramonium poisoning in a child


Ozkaya A. K. , Guler E., Karabel N., Namli A. R. , Goksugur Y.

TURKISH JOURNAL OF PEDIATRICS, vol.57, no.1, pp.82-84, 2015 (Journal Indexed in SCI) identifier identifier identifier

  • Publication Type: Article / Article
  • Volume: 57 Issue: 1
  • Publication Date: 2015
  • Title of Journal : TURKISH JOURNAL OF PEDIATRICS
  • Page Numbers: pp.82-84

Abstract

Hallucinogenic plant poisoning in children is a significant problem for the emergency physician. We describe the case of a boy who had slurred speech, fever, hallucinations, tachycardia, dilated pupils, confusion and disorientation. He had no history of drug use or toxin intake. All signs and symptoms were improved by supportive therapy within 48 hours. It turned out that the patient had ingested seeds of Datura stramonium in a neighbor's garden two days previously. The medical history should be taken repeatedly in cases of unknown etiology, and physicians should keep in mind the possibility that unexplained anticholinergic toxidromes could be the result of exposure to toxic plants, in particular those containing atropine and atropine derivates.